June  2014, 3(2): 331-348. doi: 10.3934/eect.2014.3.331

Shape optimization for non-Newtonian fluids in time-dependent domains

1. 

Institut Élie Cartan Nancy, UMR 7502((Université Lorraine, CNRS, INRIA), Laboratoire de Mathématiques, Université de Lorraine, B.P.239, 54506 Vandoeuvre-lès-Nancy Cedex, France

2. 

Institute of Mathematics of the Academy of Sciences of the Czech Republic, Žitná 25, 110 00 Praha 1, Czech Republic

Received  September 2013 Revised  February 2014 Published  May 2014

We study the model of an incompressible non-Newtonian fluid in a~moving domain. The domain is defined as a tube built by the velocity field $\mathbf{V}$ and described by the family of domains $\Omega_t$ parametrized by $t\in[0,T]$. A new shape optimization problem associated with the model is defined for a family of initial domains $\Omega_0$ and admissible velocity vector fields. It is shown that such shape optimization problems are well posed under the classical conditions on compactness of the admissible shapes [18]. For the state problem, we prove the existence of weak solutions and their continuity with respect to perturbations of the time-dependent boundary, provided that the power-law index $r\ge11/5$.
Citation: Jan Sokołowski, Jan Stebel. Shape optimization for non-Newtonian fluids in time-dependent domains. Evolution Equations and Control Theory, 2014, 3 (2) : 331-348. doi: 10.3934/eect.2014.3.331
References:
[1]

N. Arada, Regularity of flows and optimal control of shear-thinning fluids, Nonlinear Analysis: Theory, Methods & Applications, 89 (2013), 81-94. doi: 10.1016/j.na.2013.04.015.

[2]

V. Barbu, I. Lasiecka and R. Triggiani, Tangential boundary stabilization of Navier-Stokes equations, Mem. Amer. Math. Soc., 181 (2006), x+128pp. doi: 10.1090/memo/0852.

[3]

M. C. Delfour and J.-P. Zolésio, Shapes and Geometries: Metrics, Analysis, Differential Calculus, and Optimization, Second edition, Advances in Design and Control, 22, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2011. doi: 10.1137/1.9780898719826.

[4]

M. C. Delfour and J. P. Zolésio, Oriented distance function and its evolution equation for initial sets with thin boundary, SIAM Journal on Control and Optimization, 42 (2004), 2286-2304. doi: 10.1137/S0363012902411945.

[5]

L. Diening, M. Růžička and J. Wolf, Existence of weak solutions for unsteady motions of generalized Newtonian fluids, Annali della Scuola Normale Superiore di Pisa. Classe di scienze, 9 (2010), 1-46.

[6]

R. Dziri and J.-P. Zolésio, Dynamical shape control in non-cylindrical navier-stokes equations, Journal of Convex Analysis, 6 (1999), 293-318.

[7]

E. Feireisl, O. Kreml, Š. Nečasová, J. Neustupa and J. Stebel, Weak solutions to the barotropic Navier-Stokes system with slip boundary conditions in time-dependent domains, Journal of Differential Equations, 254 (2013), 125-140. doi: 10.1016/j.jde.2012.08.019.

[8]

E. Feireisl, J. Neustupa and J. Stebel, Convergence of a Brinkman-type penalization for compressible fluid flows, Journal of Differential Equations, 250 (2011), 596-606. doi: 10.1016/j.jde.2010.09.031.

[9]

J. Frehse, J. Málek and M. Steinhauer, On existence results for fluids with shear dependent viscosity-unsteady flows, Partial Differential Equations, Theory and Numerical Solution, 406 (2000), 121-129.

[10]

J. Frehse, J. Málek and M. Steinhauer, On analysis of steady flows of fluids with shear-dependent viscosity based on the lipschitz truncation method, SIAM Journal on Mathematical Analysis, 34 (2003), 1064-1083. doi: 10.1137/S0036141002410988.

[11]

O. A. Ladyzhenskaya, New equations for the description of the motions of viscous incompressible fluids, and global solvability for their boundary value problems, Trudy Mat. Inst. Steklov., 102 (1967), 85-104.

[12]

O. A. Ladyzhenskaya, The Mathematical Theory of Viscous Incompressible Flow, Second English edition, revised and enlarged, Translated from the Russian by Richard A. Silverman and John Chu, Mathematics and its Applications, Vol. 2, Gordon and Breach Science Publishers, New York, 1969.

[13]

O. A. Ladyzhenskaya, Initial-boundary problem for Navier-Stokes equations in domains with time-varying boundaries, Zapiski Nauchnykh Seminarov LOMI, 11 (1968), 97-128.

[14]

J.-L. Lions, Quelques Méthodes De Résolution Des Problèmes Aux Limites Non Linéaires, (French) Dunod; Gauthier-Villars, 1969.

[15]

J. Málek and K. R. Rajagopal, Mathematical issues concerning the Navier-Stokes equations and some of its generalizations, in Evolutionary equations. Vol. II, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, (2005), 371-459.

[16]

M. Moubachir and J.-P. Zolésio, Moving Shape Analysis and Control, vol. 277, Chapman & Hall/CRC, Boca Raton, FL, 2006. doi: 10.1201/9781420003246.

[17]

J. Neustupa, Existence of a weak solution to the Navier-Stokes equation in a general time-varying domain by the Rothe method, Mathematical Methods in the Applied Sciences, 32 (2009), 653-683. doi: 10.1002/mma.1059.

[18]

P. Plotnikov and J. Sokolowski, Compressible Navier-Stokes Equations, Theory and Shape Optimization, Springer-Verlag, Basel, 2012. doi: 10.1007/978-3-0348-0367-0.

[19]

K. Rajagopal, Mechanics of non-Newtonian fluids, in Recent Developments in Theoretical Fluid Mechanics (Winter School, Paseky, 1992), Pitman Res. Notes Math. Ser., 291, Longman Sci. Tech., Harlow, 1993, 129-162.

[20]

W. Schowalter, Mechanics of Non-Newtonian Fluids, Pergamon Press, 1978.

[21]

T. Slawig, Distributed control for a class of non-Newtonian fluids, Journal of Differential Equations, 219 (2005), 116-143. doi: 10.1016/j.jde.2005.03.009.

[22]

J. Sokołowski and J. Stebel, Shape sensitivity analysis of time-dependent flows of incompressible non-Newtonian fluids, Control and Cybernetics, 40 (2011), 1077-1097.

[23]

J. Sokołowski and J. Stebel, Shape sensitivity analysis of incompressible non-Newtonian fluids, in System Modeling and Optimization, Springer, 2013, 427-436.

[24]

J. Sokołowski and J.-P. Zolésio, Introduction to Shape Optimization. Shape Sensitivity Analysis, Springer Series in Computational Mathematics, 16, Springer-Verlag, Berlin, 1992.

[25]

C. Truesdell, W. Noll and S. Antman, The Non-linear Field Theories Of Mechanics, Springer Verlag, 2004. doi: 10.1007/978-3-662-10388-3.

[26]

D. Wachsmuth and T. Roubíček, Optimal control of planar flow of incompressible non-Newtonian fluids, Z. Anal. Anwend., 29 (2010), 351-376. doi: 10.4171/ZAA/1412.

show all references

References:
[1]

N. Arada, Regularity of flows and optimal control of shear-thinning fluids, Nonlinear Analysis: Theory, Methods & Applications, 89 (2013), 81-94. doi: 10.1016/j.na.2013.04.015.

[2]

V. Barbu, I. Lasiecka and R. Triggiani, Tangential boundary stabilization of Navier-Stokes equations, Mem. Amer. Math. Soc., 181 (2006), x+128pp. doi: 10.1090/memo/0852.

[3]

M. C. Delfour and J.-P. Zolésio, Shapes and Geometries: Metrics, Analysis, Differential Calculus, and Optimization, Second edition, Advances in Design and Control, 22, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2011. doi: 10.1137/1.9780898719826.

[4]

M. C. Delfour and J. P. Zolésio, Oriented distance function and its evolution equation for initial sets with thin boundary, SIAM Journal on Control and Optimization, 42 (2004), 2286-2304. doi: 10.1137/S0363012902411945.

[5]

L. Diening, M. Růžička and J. Wolf, Existence of weak solutions for unsteady motions of generalized Newtonian fluids, Annali della Scuola Normale Superiore di Pisa. Classe di scienze, 9 (2010), 1-46.

[6]

R. Dziri and J.-P. Zolésio, Dynamical shape control in non-cylindrical navier-stokes equations, Journal of Convex Analysis, 6 (1999), 293-318.

[7]

E. Feireisl, O. Kreml, Š. Nečasová, J. Neustupa and J. Stebel, Weak solutions to the barotropic Navier-Stokes system with slip boundary conditions in time-dependent domains, Journal of Differential Equations, 254 (2013), 125-140. doi: 10.1016/j.jde.2012.08.019.

[8]

E. Feireisl, J. Neustupa and J. Stebel, Convergence of a Brinkman-type penalization for compressible fluid flows, Journal of Differential Equations, 250 (2011), 596-606. doi: 10.1016/j.jde.2010.09.031.

[9]

J. Frehse, J. Málek and M. Steinhauer, On existence results for fluids with shear dependent viscosity-unsteady flows, Partial Differential Equations, Theory and Numerical Solution, 406 (2000), 121-129.

[10]

J. Frehse, J. Málek and M. Steinhauer, On analysis of steady flows of fluids with shear-dependent viscosity based on the lipschitz truncation method, SIAM Journal on Mathematical Analysis, 34 (2003), 1064-1083. doi: 10.1137/S0036141002410988.

[11]

O. A. Ladyzhenskaya, New equations for the description of the motions of viscous incompressible fluids, and global solvability for their boundary value problems, Trudy Mat. Inst. Steklov., 102 (1967), 85-104.

[12]

O. A. Ladyzhenskaya, The Mathematical Theory of Viscous Incompressible Flow, Second English edition, revised and enlarged, Translated from the Russian by Richard A. Silverman and John Chu, Mathematics and its Applications, Vol. 2, Gordon and Breach Science Publishers, New York, 1969.

[13]

O. A. Ladyzhenskaya, Initial-boundary problem for Navier-Stokes equations in domains with time-varying boundaries, Zapiski Nauchnykh Seminarov LOMI, 11 (1968), 97-128.

[14]

J.-L. Lions, Quelques Méthodes De Résolution Des Problèmes Aux Limites Non Linéaires, (French) Dunod; Gauthier-Villars, 1969.

[15]

J. Málek and K. R. Rajagopal, Mathematical issues concerning the Navier-Stokes equations and some of its generalizations, in Evolutionary equations. Vol. II, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, (2005), 371-459.

[16]

M. Moubachir and J.-P. Zolésio, Moving Shape Analysis and Control, vol. 277, Chapman & Hall/CRC, Boca Raton, FL, 2006. doi: 10.1201/9781420003246.

[17]

J. Neustupa, Existence of a weak solution to the Navier-Stokes equation in a general time-varying domain by the Rothe method, Mathematical Methods in the Applied Sciences, 32 (2009), 653-683. doi: 10.1002/mma.1059.

[18]

P. Plotnikov and J. Sokolowski, Compressible Navier-Stokes Equations, Theory and Shape Optimization, Springer-Verlag, Basel, 2012. doi: 10.1007/978-3-0348-0367-0.

[19]

K. Rajagopal, Mechanics of non-Newtonian fluids, in Recent Developments in Theoretical Fluid Mechanics (Winter School, Paseky, 1992), Pitman Res. Notes Math. Ser., 291, Longman Sci. Tech., Harlow, 1993, 129-162.

[20]

W. Schowalter, Mechanics of Non-Newtonian Fluids, Pergamon Press, 1978.

[21]

T. Slawig, Distributed control for a class of non-Newtonian fluids, Journal of Differential Equations, 219 (2005), 116-143. doi: 10.1016/j.jde.2005.03.009.

[22]

J. Sokołowski and J. Stebel, Shape sensitivity analysis of time-dependent flows of incompressible non-Newtonian fluids, Control and Cybernetics, 40 (2011), 1077-1097.

[23]

J. Sokołowski and J. Stebel, Shape sensitivity analysis of incompressible non-Newtonian fluids, in System Modeling and Optimization, Springer, 2013, 427-436.

[24]

J. Sokołowski and J.-P. Zolésio, Introduction to Shape Optimization. Shape Sensitivity Analysis, Springer Series in Computational Mathematics, 16, Springer-Verlag, Berlin, 1992.

[25]

C. Truesdell, W. Noll and S. Antman, The Non-linear Field Theories Of Mechanics, Springer Verlag, 2004. doi: 10.1007/978-3-662-10388-3.

[26]

D. Wachsmuth and T. Roubíček, Optimal control of planar flow of incompressible non-Newtonian fluids, Z. Anal. Anwend., 29 (2010), 351-376. doi: 10.4171/ZAA/1412.

[1]

Grzegorz Karch, Xiaoxin Zheng. Time-dependent singularities in the Navier-Stokes system. Discrete and Continuous Dynamical Systems, 2015, 35 (7) : 3039-3057. doi: 10.3934/dcds.2015.35.3039

[2]

Yueqiang Shang, Qihui Zhang. A subgrid stabilizing postprocessed mixed finite element method for the time-dependent Navier-Stokes equations. Discrete and Continuous Dynamical Systems - B, 2021, 26 (6) : 3119-3142. doi: 10.3934/dcdsb.2020222

[3]

Jiangshan Wang, Lingxiong Meng, Hongen Jia. Numerical analysis of modular grad-div stability methods for the time-dependent Navier-Stokes/Darcy model. Electronic Research Archive, 2020, 28 (3) : 1191-1205. doi: 10.3934/era.2020065

[4]

Wei Shi, Xiaona Cui, Xuezhi Li, Xin-Guang Yang. Dynamics for the 3D incompressible Navier-Stokes equations with double time delays and damping. Discrete and Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021284

[5]

Xue-Li Song, Yan-Ren Hou. Attractors for the three-dimensional incompressible Navier-Stokes equations with damping. Discrete and Continuous Dynamical Systems, 2011, 31 (1) : 239-252. doi: 10.3934/dcds.2011.31.239

[6]

Hi Jun Choe, Hyea Hyun Kim, Do Wan Kim, Yongsik Kim. Meshless method for the stationary incompressible Navier-Stokes equations. Discrete and Continuous Dynamical Systems - B, 2001, 1 (4) : 495-526. doi: 10.3934/dcdsb.2001.1.495

[7]

Keyan Wang. On global regularity of incompressible Navier-Stokes equations in $\mathbf R^3$. Communications on Pure and Applied Analysis, 2009, 8 (3) : 1067-1072. doi: 10.3934/cpaa.2009.8.1067

[8]

Hi Jun Choe, Do Wan Kim, Yongsik Kim. Meshfree method for the non-stationary incompressible Navier-Stokes equations. Discrete and Continuous Dynamical Systems - B, 2006, 6 (1) : 17-39. doi: 10.3934/dcdsb.2006.6.17

[9]

Roberta Bianchini, Roberto Natalini. Convergence of a vector-BGK approximation for the incompressible Navier-Stokes equations. Kinetic and Related Models, 2019, 12 (1) : 133-158. doi: 10.3934/krm.2019006

[10]

Huicheng Yin, Lin Zhang. The global existence and large time behavior of smooth compressible fluid in an infinitely expanding ball, Ⅱ: 3D Navier-Stokes equations. Discrete and Continuous Dynamical Systems, 2018, 38 (3) : 1063-1102. doi: 10.3934/dcds.2018045

[11]

Morteza Fotouhi, Mohsen Yousefnezhad. Homogenization of a locally periodic time-dependent domain. Communications on Pure and Applied Analysis, 2020, 19 (3) : 1669-1695. doi: 10.3934/cpaa.2020061

[12]

Linjie Xiong. Incompressible Limit of isentropic Navier-Stokes equations with Navier-slip boundary. Kinetic and Related Models, 2018, 11 (3) : 469-490. doi: 10.3934/krm.2018021

[13]

Pavel I. Plotnikov, Jan Sokolowski. Optimal shape control of airfoil in compressible gas flow governed by Navier-Stokes equations. Evolution Equations and Control Theory, 2013, 2 (3) : 495-516. doi: 10.3934/eect.2013.2.495

[14]

Quanrong Li, Shijin Ding. Global well-posedness of the Navier-Stokes equations with Navier-slip boundary conditions in a strip domain. Communications on Pure and Applied Analysis, 2021, 20 (10) : 3561-3581. doi: 10.3934/cpaa.2021121

[15]

Takeshi Taniguchi. The exponential behavior of Navier-Stokes equations with time delay external force. Discrete and Continuous Dynamical Systems, 2005, 12 (5) : 997-1018. doi: 10.3934/dcds.2005.12.997

[16]

Feimin Huang, Xiaoding Shi, Yi Wang. Stability of viscous shock wave for compressible Navier-Stokes equations with free boundary. Kinetic and Related Models, 2010, 3 (3) : 409-425. doi: 10.3934/krm.2010.3.409

[17]

Jishan Fan, Fucai Li, Gen Nakamura. Convergence of the full compressible Navier-Stokes-Maxwell system to the incompressible magnetohydrodynamic equations in a bounded domain. Kinetic and Related Models, 2016, 9 (3) : 443-453. doi: 10.3934/krm.2016002

[18]

Mohamed Jleli, Bessem Samet. Blow-up for semilinear wave equations with time-dependent damping in an exterior domain. Communications on Pure and Applied Analysis, 2020, 19 (7) : 3885-3900. doi: 10.3934/cpaa.2020143

[19]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete and Continuous Dynamical Systems, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[20]

Shijin Ding, Zhilin Lin, Dongjuan Niu. Boundary layer for 3D plane parallel channel flows of nonhomogeneous incompressible Navier-Stokes equations. Discrete and Continuous Dynamical Systems, 2020, 40 (8) : 4579-4596. doi: 10.3934/dcds.2020193

2021 Impact Factor: 1.169

Metrics

  • PDF downloads (112)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]